welcome redditors!to snoo-finity ... and beyond!

NBME 20 Answers

nbme20/Block 3/Question#48

A 48-year-old woman comes to the physician because ...

Hypothyroidism

Login to comment/vote.

 +1  upvote downvote
submitted by celeste(32),

Amiodarone, a class III antiarrhythmic drug, has multiple effects on myocardial depolarization and repolarization that make it an extremely effective antiarrhythmic drug. However, amiodarone is associated with a number of side effects, including thyroid dysfunction (both hypo- and hyperthyroidism), which is due to amiodarone's high iodine content and its direct toxic effect on the thyroid. (uptodate.com)

celeste  The "**iod**" part of am**iod**arone reminds me of it's high **iod**ine content. +2  
xxabi  I think of it as the trifecta - gotta monitor LFTs, PFTs, and Ts (thyroid) when on amiodarone! +1  
sinforslide  Also, the patient presented with Afib; this might've been caused by transient hyperthyroidism as a prelude to Hashimoto's. In this case, if you give Amio, you'd cause serious hypothyroidism! +